I Have Developed Mild Pancreatitis. I Use Tramadol And Flexaril. Can Pancreatitis Be Cused By Them

Question

Asked by susie

I Have Developed Mild Pancreatitis. I Use Tramadol And Flexaril. Can Pancreatitis Be Cused By Them

I have developed a mild case of pancreatitis, preceeded by a serious emotional situation and stress for two months. Am researching why I have it? I have not taken a drop of alcohol in 4 years, use Tramadol off and on for seious back pain after a surgery, and about two times a week have to use Flexaril also. The other drugs I take for bipolar I have never had problems with for 25 years, so we sort of ruled them out. Question: Can Tramadol or Flexaril contirbute to this pancreatitis?

Also can Tramadol interact improperly if one is taking a thyroid medication, such as my daughter. I do want her to only it take it by a doctor's suggestion, but will it cause any side effects to someone with hypothyroidism, taking thyroid replacement drug?

Answer

I couldn't find any indication that tramadol or flexeril or those drugs taken together can cause pancreatitus. Pancreatitus is not listed as possible side effect for either of them. Some medications - steroids, estrogen, some diuretics - can cause pancreatitus but apparently not the ones you're taking. Pancreatititus can also be caused by viral infections, gallstone's, alcohol (as you're aware) and other factors.

http://www.healthcentral.com/ency/408/000287.html

I didn't see anything suggesting that tramadol interacts poorly with thyroid medication but that doesn't mean much. Tramadol has a long, long list of drugs that it can interact iwth negatively. Flexeril, for instance, is one; because both can cause central nervous depression patients shouldn't take high levels of both of them at the same time - obviously not a problem in your case. In any case the thyroid question is really one for a pharmacist or your physician.

Good luck getting over the pancreatitus.